MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120308
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1.(b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization on a pediatric case, a leonis mova microcatheter (sumimoto bakelite) was placed in the lesion.A galaxy g3 3mm x 8cm coil (gly120308, 30637476) was placed at the lesion and attempted to be detached but could not.After several attempts, the coil was not detached, so it was decided to retrieve it.The retrieved coil was found to be unraveled.The microcatheter (mc) was replaced with another new one and the procedure was successfully completed.There was no negative impact to the patient.A continuous flush was not done.Additional information was received on 27-dec-2023 indicating that the coil was detached and remained inside the mc.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Difficult to advance (a150205) was added as a medical device problem code based on the additional event information.Section b5: additional event information received on 11-jan-2024 indicated that pre-deployment electrical testing was performed.The same dcb and cable were successfully used with subsequent coils.Resistance was felt inside mc prior to the coil unraveling.Prior to this coil, other coils had been able to be advanced through the same microcatheter.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Pre-shipment pictures were attached to the complaint file in which it was noted that the embolic coil was severely stretched and tangled in the distal tip of a non-j&j microcatheter.As a result of the stretching, the internal blue fiber was noted broken.The rest of the device was not shown in the pictures.A manufacturing record evaluation was performed for the finished device 30637476 number, and no non-conformances related to the malfunction were identified.The issue regarding a coil being unraveled and regarding resistance felt inside the microcatheter were confirmed based on the stretched condition of the coil, this may be secondary to the difficulties experienced.However, the issue regarding a coil being unable to be detached cannot be evaluated since a functional analysis is needed.This investigation was performed based only on the photos provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization on a pediatric case, a leonis mova microcatheter (sumimoto bakelite) was placed in the lesion.A galaxy g3 3mm x 8cm coil (gly120308, 30637476) was placed at the lesion and attempted to be detached but could not.After several attempts, the coil was not detached, so it was decided to retrieve it.The retrieved coil was found to be unraveled.The microcatheter (mc) was replaced with another new one and the procedure was successfully completed.There was no negative impact to the patient.A continuous flush was not done.Additional information was received on 27-dec-2023 indicating that the coil was detached and remained inside the mc.Pre-shipment pictures were attached to the complaint file in which it was noted that the embolic coil was severely stretched and tangled in the distal tip of a non-j&j microcatheter.As a result of the stretching, the internal blue fiber was noted broken.The rest of the device was not shown in the pictures.A non-sterile unknown non j&j microcatheter was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.The microcatheter (non-j&j) was inspected under microscopic magnification, to inspect if the coil remain attached to the distal tip as seen in the provided pictures.However, the coil was no longer attached to the microcatheter.The customer complaint was not able to be evaluated since the galaxy g3 coil was not returned for evaluation.The coil component might have gotten lost sometime during the post-operative handling of the device since this was shown in the pre-shipment pictures.With the limited evidence available and the lack of the returned components, the root cause cannot be determined.If additional information or components are received at a later time, this investigation will be reassessed accordingly.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contain the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18419288
Report Number3008114965-2023-00985
Device Sequence Number12452726
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue NumberGLY120308
Device Lot Number30637476
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/11/2024
01/25/2024
02/09/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date01/24/2024
02/12/2024
02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEONIS MOVA MICROCATHETER (SUMIMOTO BAKELITE).
Patient SexUnknown